ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A correction to Spruit's equation for the dynamics of thin flux tubes

Choudhuri, AR (1990) A correction to Spruit's equation for the dynamics of thin flux tubes. In: Astronomy and Astrophysics, 239 (2). pp. 335-339.

[img] PDF
A_correction.pdf - Published Version
Restricted to Registered users only

Download (104kB) | Request a copy
Official URL: http://adsabs.harvard.edu/abs/1990A&A...239..335C


It is pointed out that a term was overlooked in the derivation of the equation of motion for a thin flux tube by Spruit (1981). The correction to be applied in an inertial frame and in a rotating frame are discussed. This correction makes the formulation self-consistent, though it does not invalidate the qualitative results obtained by various investigators who have used Spruit's equation.

Item Type: Journal Article
Publication: Astronomy and Astrophysics
Publisher: European Southern Observatory
Additional Information: Copyright of this article belongs to European Southern Observatory.
Keywords: solar magnetic fields;flux tubes;hydromagnetics
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 15 Feb 2008
Last Modified: 03 Feb 2012 07:49
URI: http://eprints.iisc.ac.in/id/eprint/11961

Actions (login required)

View Item View Item